MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012452-12
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.The complaint investigation determined the reported difficulty was determined to be related to manufacturing issues associated with the protective sheath.On (b)(6) 2017, abbott vascular decided to initiate a voluntary field action for some sizes and lots of the nc trek family of dilatation catheters for difficulty to remove sheath which may lead to inflation or deflation issues.Abbott vascular performed a comprehensive investigation which included device analysis, manufacturing evaluation and trend analysis.The root cause identification was complicated by the fact that users were describing multiple symptoms when reporting the complaints.To date, the frequency of worldwide reported events for difficulties removing the protective balloon sheath, inflation and deflation has reached an actionable limit, thus abbott vascular communicated the voluntary field action to the fda on (b)(6) 2017 [medwatch # 2024168-2017-02310].Corrective action has been implemented per site operating procedures.The product will continue to be trended.The abbott internal recall number is 2024168-3/14/2017-002-r.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the non-tortuous, non-calcified, proximal right coronary artery (rca).A 3.75 x 12 mm nc trek rx balloon dilatation catheter (bdc) was selected for the procedure.The bdc was advanced with no resistance to the lesion and would not inflate.A new unspecified bdc was used to successfully complete the procedure.There was no reported clinically significant delay in the procedure.There was no reported adverse patient sequela.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6641291
Report Number2024168-2017-05058
Device Sequence Number926230
Product Code LOX
UDI-Device Identifier08717648152023
UDI-Public(01)08717648152023(17)191031(10)61102G1
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue Number1012452-12
Device Lot Number61102G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2017
Initial Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2037-2039-2017
Patient Sequence Number1